Mirena Bacterial Vaginosis, Tubal Ligation, Stomach Pains, First Three Months, Tired Skin
I am so glad that I found this site and to see that there are other women out there who are having problems with the Mirena. I thought it was just all in my mind! I had the Mirena inserted in February 2008. Started having problems with high BP when ... more »
I am so glad that I found this site and to see that there are other women out there who are having problems with the Mirena. I thought it was just all in my mind! I had the Mirena inserted in February 2008. Started having problems with high BP when pregnant with first baby and when I went back on pill after his birth BP wasn't doing any better. After having my second child, I contemplated about Mirena vs. having tubes tied. My OB said the Mirena was the perfect thing for me and was pretty much like tubal ligation, but without the surgery. I had no problems when Mirena was inserted..just bleeding (seemed like forever for me to stop bleeding) and the normal dizziness. For the first three months, I never knew when my period was going to be, but I just kept remembering what my OB said "your periods will be like nothing after the first three months." My periods did get a little better...however not the "light" or spotting periods. After the first three months, I started noticing that my hair was starting to fall out more but thought it was part of postpartum. I started feeling really tired, skin started to break out, felt depressed, my mind was racing, couldn't sleep, had problems remembering things (simple things), migraines got worse and more frequent than what they used to be before, moody, agitated, had chest pains, nausea in the morning (at one point I thought I was pregnant again!), stomach pains, diarrhea/constipation, kept having vaginal discharge (like when you are pregnant), came down with bacterial vaginosis, UTI's were somewhat common,no sexual desire and my BP was out of control. Seven months after having Mirena inserted, I started having sharp pains near right ovary. I had problems with cysts in right ovary before and had them removed so when the pains started, I had a hunch that most likely it was another cyst. My OB closed her practice so when I went to new OB for annual pap, I mentioned all the things I was experiencing including suspicion of cyst. I told her I had been experiencing all symtoms since Mirena was put in. She told me that she has never heard of the Mirena to cause symptoms like these. Told me that perhaps I was still having effects of postpartum and that my body was trying to get "back to normal" and get used to Mirena. Had all these blood test done and everything came back normal. I did have a cyst on right ovary and was told that it should go away within 2 months. Just had a follow-up ultrasound today (2 months later) and cyst is still there along with other cysts on right AND NOW left ovary. Most of the time, I am in a lot of pain especially on the right side. I was told to just take Motrin for the pain, but that nor heat packs work at all. I am really considering to have the Mirena taken out. I REALLY believe that the Mirena is the cause of my cysts. Is there anyone out there who have gotten cysts while with the Mirena? And has anyone experienced having no problems with cysts after the Mirena was taken out? Since finding out that I have multiple cysts on both sides and knowing that my doctor will probably tell me they will eventually go away on their own (first one is less than 2cm and others are smaller), I don't know if it is even worth keeping the Mirena in. I hate having all these symptoms...I just want to be "normal" again. BUT, IT IS VERY COMFORTING TO KNOW THAT THERE ARE OTHERS WHO ARE OR HAVE EXPERIENCED THE SAME. Now I can tell myself that it is not all in my mind and I am not going crazy!